Medical questions & health advice by board certified doctors
"How should I go about treating these breakouts? And where is it coming from?"
I am a 23 year old female and I've recently been diagnosed with Herpes Type 1 and I've experienced an outbreak of rashes all over my skin. The rashes appear to look like hives but they come and go and appear in different places every time. I also have a ganglion cyst on my right wrist so perhaps the outbreak is coming from that. I also am HPV positive so this too may be the cause of the breakouts.
The fact that you are describing the rash you have as hives and the fact that it seems to be coming and going over various areas of the body all do in fact go along with a diagnosis of hives, or urticaria as they are officially known. Urticaria are usually associated with the body's exposure to some food or environmental allergen or to a common cold virus. After the exposure, the hives may come and go for a few days to week, and then should go away. In the meantime, you can control the symptoms and the itching with an over the counter antihistamine medication like diphenhydramine. This is usually not a serious problem unless you develop more overt and worrisome allergy symptoms, such as swelling of the face, lips or tongue or wheezing or trouble breathing (in which case you should seek immediate medical attention). Fortunately, neither Herpes, HPV, or ganglion cysts are associated with this kind of rash. Herpes can cause a skin rash, but it is usually painful and blistered and does not come and go like hives. If you do develop a herpes-like rash, you should talk to your primary care doctor about this, as treatment is available.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.